Coming off Cipralex

Discussions in depression - new perspectives on depression. Get help if you are suffering, and discuss approaches if you are a therapist.

Postby oldmadpete » Tue Oct 14, 2008 9:49 am

i am reducing by half my dose of cipralex, fatigue is the biggest problem. read research info 20mg of cipralex =225mg of venlafaxine which now in the uk is more controled by gp's.5mg increase or decrease is huge change, be carefull either way
oldmadpete
New Member
 
Posts: 4
Joined: Tue Oct 14, 2008 9:37 am

Postby revalesheva@54321 » Thu Oct 16, 2008 7:50 pm

hi everybody
i have a question, i was on 10 mg of cipralex for about 8 months. a week ago i cut myself down to 5 mg,my question is can i cut the pill into 4 pieces and take a quarter of it? or does it only cut in half?
revalesheva@54321
New Member
 
Posts: 4
Joined: Thu Oct 16, 2008 7:37 pm

Postby oldmadpete » Fri Oct 17, 2008 3:49 pm

i think you should get your doctor to prescribe 5mg tabs even these are hard to cut in half think the problem is not knowing how evenly the escitalpram is distributed in amongst the other carriers in a whole tablet! let me know
oldmadpete
New Member
 
Posts: 4
Joined: Tue Oct 14, 2008 9:37 am

Postby revalesheva@54321 » Sat Oct 18, 2008 8:28 pm

thank you, that's good to know, i haven't really been in touch with my doctor since he prescribed the pills, i haven't been able to reach him and i really wanted to come off them already .so i'm just doing it.
revalesheva@54321
New Member
 
Posts: 4
Joined: Thu Oct 16, 2008 7:37 pm

Postby oldmadpete » Sat Oct 18, 2008 11:44 pm

i can't stress enough please be careful as i posted before 20mg of cipralex=225mg of venlafaxine 2.5mg=56.25mg. starting dose for venlafaxine can be as low as 37.5mg.reduce cipralex by half down to 2.5mg reseach suggests 6 months to 1year in some cases for withdrawal, relapse very very common.do 2.5mg every other day if things are going ok.check out reseach websites, i have found info that would have stopped me taking cipralex in the first place!!! was prescribed venlafaxine last year but when i found out what it could do i never started taking it.sorry if it sounds like i'm preaching all the symptoms i had before have been multiplied 10 fold by taking this awful drug.
oldmadpete
New Member
 
Posts: 4
Joined: Tue Oct 14, 2008 9:37 am

Postby lp_ultra » Tue Oct 21, 2008 8:54 pm

Hi,

If you would like to stop Cipralex using the cold turkey method, then you need preparation. I was on 20MG and I stopped, but not without the aid of other drugs, it is impossible to withstand the pain associated with withdrawal when stopped abruptly. If you do the following:

Daily:

- Take St John's Wort (2 x 1 Per Day Tablet)
- Take Diphenhydramine (2 x 50MG)
- Take Loratadine (2 x 10MG)
- Take Ibuprofen (6 x 200MG)

You will only need to do the above for a few days and you should feel fine afterwards. Using the above drugs will ensure that you feel very little withdrawal symptoms, if any.

Thanks.
lp_ultra
Full Member
 
Posts: 228
Joined: Mon Feb 13, 2006 4:40 pm

Postby revalesheva@54321 » Wed Oct 22, 2008 4:49 am

thanks, here's what i've been doing so far, please let me know if you have any suggestions. i cut down from 10mg to 5mg for about 10 days then i tried to allternate day on day off with the 5mg but i fet to sick so now i'm on 2 days off for 1 day, i feel dizzy and have a head acke but it's not to bad.
revalesheva@54321
New Member
 
Posts: 4
Joined: Thu Oct 16, 2008 7:37 pm

Postby revalesheva@54321 » Wed Oct 22, 2008 9:33 am

i just want this to be behind me already, i didn't realize when i started taking the drug how hard it would be to come off, i
revalesheva@54321
New Member
 
Posts: 4
Joined: Thu Oct 16, 2008 7:37 pm

Postby lp_ultra » Wed Oct 22, 2008 2:10 pm

It is difficult, but if you're smart about it - it is quite easy. As already mentioned, if you counteract the withdrawal effects with other serotonin enhancing drug such as Diphenhydramine, (Benadryal US, Nytol UK) and St John's Wort along with pain killers like Ibupfrofen if necessary, you shouldn't feel any withdrawal as these other drugs, (taken for around 1 - 2 days), will mask the effects.

I must also point out that diet and exercise are of critical importance. I am current eating 10+ portions of fruit and vegetables along with 2 litres of water everyday, and this also ensures that my body can deal with the withdrawal.

Make sure that you're in the correct frame of mind to stop, because the symptoms of whatever mental problems you have will reappear eventually and you must decide whether you feel strong enough to cope with them without the aid of antidepressants.
lp_ultra
Full Member
 
Posts: 228
Joined: Mon Feb 13, 2006 4:40 pm

Postby janeboo » Fri Mar 20, 2009 11:31 pm

Hi all, I was googling 'cipralex withdrawal symptoms and found it all here!
I have been taking it for about 3 years, 20mg (tried 10mg, nothing happened)! To be honest, I'm not convinced it did that much for me anyway, but coming off is HELL!
A few months ago I noticed that if I forgot a tablet I felt fine for 48 hours, so decided to reduce, snapping the pills in half, this worked so well. Then went to Doc for next step, and he said that since I had already been taking 10mg for a couple of months, I should more or less be able to quit. He prescribed me 5mg (told me not to break these in half haha), and said to take a month then just stop. Well...
I started taking them and found if I didn't take it right on time (I'm not very good at that!), I'd get dizzy and lightheaded, almost faint and overheated sort of feeling. Then I thought well I'll just go cold turkey and get it over with, which is when the really bad symptoms kicked in, and when I went online for answers - this site reassured me I was normal!
Headaches, stomach cramps, horrendous and vivid dreams, really lightheaded and woozy, super emotional and irritable. I though I'd just bear it for a few days but after a week I had to take a tablet to feel normal enough to get on with my life (single working mum).
So I'm back to breaking a 5mg tab in half, sounds crazy! Getting some symptoms but just about bearable.
I'm just hoping I'll be able to get rid of the horrid things for good soon!
Good luck and thanks to you all. :?
janeboo
New Member
 
Posts: 1
Joined: Sat Mar 14, 2009 10:59 am

Postby lisadf1971 » Mon Mar 23, 2009 7:47 pm

I've been on for 10 months and started weaning last month...it's been 3 days of complete weaning and I feel sorry for my kids and husband cuz I'm easily irritated and feel like my nerves are shot. I felt fuzzy headed all yesterday afternoon and evening till bed so I went to bed early. Then woke up and felt the same but went outside early for a walk and felt good for the rest of the morning, then after eating lunch I feel overwhelmed again.
My concern is my Dr said this drug was safe to take while breastfeeding and from what I've seen so far since looking up withdraw symptoms, he was getting this drug through nursing!! Does that mean he will be going through withdrawal too? Ever since I started weaning off the drugs he's been more aggressive. I would have never taken this drug if I knew it would be hurting him in any way!
lisadf1971
New Member
 
Posts: 1
Joined: Mon Mar 23, 2009 7:32 pm

Postby dglenn » Sun Apr 19, 2009 1:47 pm

I don't know if anyone has previously posted the benefits of Marijuana relating to the withdraw symptoms of Cipralex. I'm currently weaning myself off of Cipralex, after being on 10mg for 9 months, and have found that smoking Marijuana has been very helpful with substantially reducing or eliminating Headache, Dizzyness/Lightheadedness and 'electric shock' feelings in the skin (mine occur in the face).

I hope this helps.
dglenn
New Member
 
Posts: 1
Joined: Sun Apr 19, 2009 1:32 pm

Postby Lucifuge » Mon Apr 20, 2009 1:33 pm

I have been on Cipralex since 05 as well, i started at 10mg and have been on 20mg since 06, i dont know if they have ever made me feel better, i guess they have made me more stable but i find that the lows now are not as frequent but they are darker and longer :( i dont know maybe it is just me. I went to the doctor and he said there are cases where people nver come off the meds ? and i should keep that in mind :(
Lucifuge
New Member
 
Posts: 11
Joined: Fri Jan 27, 2006 9:17 am

Postby johnjoe » Mon Apr 20, 2009 2:08 pm

I weaned myself off 40mg of Citalopram (Celexa) over 4 months, was free of meds for 4 months, go depressed again and CP would not work second time around.

So now on Prozac (Fluoextine) and I fine. Time will tell if you body can manage without the Serotonin produced by the SSRI medication. Remember your brain cell won't be producint these happy neurotransmitters again for some time.(1-2 years)

So it is really hit and miss and quality of life. Best wishes to all who are weaning of Celexa and other SSRI.

Be prepared for the up and downs of withdrawal and exercise, diet, take supplements etc.

Johnjoe
johnjoe
Senior Member
 
Posts: 1798
Joined: Sat Jul 22, 2006 12:19 am
Location: UK/moved to Mauritius Nov 07

Postby Bobbyd » Tue Jun 23, 2009 4:27 pm

so is it possible at all to come off these pills.

i have tried many times and i am like the rest of you that i feel sick and have headaches. i have tried weaning myself off them but this does not work!!

any ideas please??
Bobbyd
New Member
 
Posts: 2
Joined: Wed Apr 22, 2009 9:30 am

PreviousNext



Return to Depression